Existence, uniqueness and stability of equilibrium states for non-uniformly expanding maps
Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 2, p. 555-593
We prove existence of finitely many ergodic equilibrium states for a large class of non-uniformly expanding local homeomorphisms on compact metric spaces and Hölder continuous potentials with not very large oscillation. No Markov structure is assumed. If the transformation is topologically mixing there is a unique equilibrium state, it is exact and satisfies a non-uniform Gibbs property. Under mild additional assumptions we also prove that the equilibrium states vary continuously with the dynamics and the potentials (statistical stability) and are also stable under stochastic perturbations of the transformation.
Nous prouvons l'existence d'un nombre fini d'états d' équilibre ergodiques pour une classe assez grande d'homéomorphismes locaux non-uniformément dilatants sur des espaces métriques compacts et pour les potentiels de Hölder continus à oscillation pas trop grande. Aucune structure de Markov n'est supposée. Si la transformation est topologiquement mélangeante alors il existe un unique état d' équilibre, il est une mesure exacte et vérifie une propriété de Gibbs non-uniforme. Avec quelques hypothèses supplémentaires, nous prouvons aussi que les états d' équilibre varient de façon continue avec la dynamique et le potentiel (stabilité statistique) et sont également stables sous des perturbations stochastiques de la transformation.
@article{AIHPC_2010__27_2_555_0,
     author = {Varandas, Paulo and Viana, Marcelo},
     title = {Existence, uniqueness and stability of equilibrium states for non-uniformly expanding maps},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {27},
     number = {2},
     year = {2010},
     pages = {555-593},
     doi = {10.1016/j.anihpc.2009.10.002},
     zbl = {1193.37009},
     mrnumber = {2595192},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2010__27_2_555_0}
}
Varandas, Paulo; Viana, Marcelo. Existence, uniqueness and stability of equilibrium states for non-uniformly expanding maps. Annales de l'I.H.P. Analyse non linéaire, Volume 27 (2010) no. 2, pp. 555-593. doi : 10.1016/j.anihpc.2009.10.002. http://www.numdam.org/item/AIHPC_2010__27_2_555_0/

[1] J.F. Alves, SRB measures for non-hyperbolic systems with multidimensional expansion, Ann. Sci. École Norm. Sup. (2000), 331-332 | MR 1743717

[2] J.F. Alves, V. Araújo, Random perturbations of nonuniformly expanding maps, Astérisque 286 (2003), 25-62 | MR 2052296 | Zbl 1043.37016

[3] J.F. Alves, C. Bonatti, M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly expanding, Invent. Math. 140 (2000), 351-398 | MR 1757000 | Zbl 0962.37012

[4] V. Araújo, Semicontinuity of entropy, existence of equilibrium states and continuity of physical measures, Discrete Contin. Dyn. Syst. 17 (2007), 371-386 | MR 2257439 | Zbl 1120.37016

[5] A. Arbieto, C. Matheus, Fast decay of correlations of equilibrium states of open classes of non-uniformly expanding maps and potentials, preprint http://www.preprint.impa.br, 2006

[6] R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Math. vol. 470, Springer-Verlag (1975) | MR 442989 | Zbl 0308.28010

[7] R. Bowen, D. Ruelle, The ergodic theory of Axiom A flows, Invent. Math. 29 (1975), 181-202 | MR 380889 | Zbl 0311.58010

[8] H. Bruin, G. Keller, Equilibrium states for S-unimodal maps, Ergodic Theory Dynam. Systems 18 (1998), 765-789 | MR 1645373 | Zbl 0916.58020

[9] H. Bruin, M. Todd, Equilibrium states for potentials with sup ϕ- inf ϕ<h top (f), Commun. Math. Phys. 283 (2008), 579-611 | Zbl 1157.82022

[10] H. Bruin, M. Todd, Equilibrium states for interval maps: The potential -t log |Df|, Ann. Sci. École Norm. Sup., in press | MR 2434739

[11] J. Buzzi, Markov extensions for multi-dimensional dynamical systems, Israel J. Math. 112 (1999), 357-380 | MR 1714974 | Zbl 0988.37012

[12] J. Buzzi, On entropy-expanding maps, preprint, 2000

[13] J. Buzzi, No or infinitely many a.c.i.p. for piecewise expanding c r maps in higher dimensions, Commun. Math. Phys. 222 (2001), 495-501 | MR 1888086 | Zbl 1001.37003

[14] J. Buzzi, Subshifts of quasi-finite type, Invent. Math. 159 no. 2 (2005), 369-406 | MR 2116278 | Zbl 1256.37003

[15] J. Buzzi, V. Maume-Deschamps, Decay of correlations for piecewise invertible maps in higher dimensions, Israel J. Math. 131 (2002), 203-220 | MR 1942309 | Zbl 1014.37017

[16] J. Buzzi, F. Paccaut, B. Schmitt, Conformal measures for multidimensional piecewise invertible maps, Ergodic Theory Dynam. Systems 21 (2001), 1035-1049 | MR 1849600 | Zbl 1055.37008

[17] J. Buzzi, S. Ruette, Large entropy implies existence of a maximal entropy measure for interval maps, Discrete Contin. Dyn. Syst. 14 (2006), 673-688 | MR 2177091 | Zbl 1092.37022

[18] J. Buzzi, O. Sarig, Uniqueness of equilibrium measures for countable Markov shifts and multidimensional piecewise expanding maps, Ergodic Theory Dynam. Systems 23 (2003), 1383-1400 | MR 2018604 | Zbl 1037.37005

[19] M. De Guzman, Differentiation of Integrals in n , Lecture Notes in Math. vol. 481, Springer-Verlag (1975) | MR 457661

[20] M. Denker, M. Urbański, Absolutely continuous invariant measures for expansive rational maps with rationally indifferent periodic points, Forum Math. 3 (1991), 561-579 | MR 1129999 | Zbl 0745.28008

[21] M. Denker, M. Urbański, Ergodic theory of equilibrium states for rational maps, Nonlinearity 4 (1991), 103-134 | MR 1092887 | Zbl 0718.58035

[22] M. Denker, M. Urbański, Hausdorff and conformal measures on Julia sets with a rationally indifferent periodic point, J. London Math. Soc. 43 (1991), 107-118 | MR 1099090 | Zbl 0734.28007

[23] M. Denker, M. Urbański, On the existence of conformal measures, Trans. Amer. Math. Soc. 328 (1991), 563-587 | MR 1014246 | Zbl 0745.58031

[24] M. Denker, M. Urbański, The dichotomy of Hausdorff measures and equilibrium states for parabolic rational maps, Ergodic Theory and Related Topics, III, Güstrow, 1990, Lecture Notes in Math. vol. 1514, Springer (1992), 90-113 | MR 1179174 | Zbl 0769.58047

[25] M. Denker, G. Keller, M. Urbański, On the uniqueness of equilibrium states for piecewise monotone mappings, Studia Math. 97 (1990), 27-36 | MR 1074766 | Zbl 0715.28014

[26] M. Denker, Z. Nitecki, M. Urbański, Conformal measures and S-unimodal maps, Dynamical Systems and Applications, World Sci. Ser. Appl. Anal. vol. 4, World Sci. Publ. (1995), 169-212 | MR 1372961 | Zbl 0856.58023

[27] M. Denker, F. Przytycki, M. Urbański, On the transfer operator for rational functions on the Riemann sphere, Ergodic Theory Dynam. Systems 16 (1996), 255-266 | MR 1389624 | Zbl 0852.46024

[28] H. Federer, Geometric Measure Theory, Grundlehren Math. Wiss. vol. 153, Springer-Verlag (1969) | MR 257325 | Zbl 0176.00801

[29] V. Horita, M. Viana, Hausdorff dimension for non-hyperbolic repellers. II. DA diffeomorphisms, Discrete Contin. Dyn. Syst. 13 (2005), 1125-1152 | MR 2166262 | Zbl 1097.37019

[30] F. Ledrappier, Some properties of absolutely continuous invariant measures on an interval, Ergodic Theory Dynam. Systems 1 (1981), 77-93 | MR 627788 | Zbl 0487.28015

[31] F. Ledrappier, Propriétés ergodiques des mesures de Sinaï, Publ. Math. Inst. Hautes Etudes Sci. 59 (1984), 163-188 | Numdam | MR 743818 | Zbl 0561.58037

[32] R. Leplaideur, I. Rios, Invariant manifolds and equilibrium states for non-uniformly hyperbolic horseshoes, Nonlinearity 19 (2006), 2667-2694 | MR 2267723 | Zbl 1190.37017

[33] R. Leplaideur, I. Rios, On t-conformal measures and Hausdorff dimension for a family non-uniformly hyperbolic horseshoes, Ergodic Theory Dynam. Systems, in press | MR 2563098

[34] P.-D. Liu, Pesin's entropy formula for endomorphisms, Nagoya Math. J. 150 (1998), 197-209 | MR 1633167 | Zbl 0943.37013

[35] R. Mañé, A proof of Pesin's formula, Ergodic Theory Dynam. Systems 1 (1981), 95-101 | MR 627789 | Zbl 0489.58018

[36] R. Mañé, Ergodic Theory and Differentiable Dynamics, Springer-Verlag (1987) | MR 889254

[37] K. Oliveira, Equilibrium states for certain non-uniformly hyperbolic systems, Ergodic Theory Dynam. Systems 23 (2003), 1891-1906 | MR 2032493

[38] K. Oliveira, M. Viana, Existence and uniqueness of maximizing measures for robust classes of local diffeomorphisms, Discrete Contin. Dyn. Syst. 15 (2006), 225-236 | MR 2191394 | Zbl 1105.37021

[39] K. Oliveira, M. Viana, Thermodynamical formalism for an open classes of potentials and non-uniformly hyperbolic maps, Ergodic Theory Dynam. Systems 28 (2008) | MR 2408389 | Zbl 1154.37330

[40] W. Parry, Entropy and Generators in Ergodic Theory, W.A. Benjamin (1969) | MR 262464 | Zbl 0175.34001

[41] Ya. Pesin, Dimension Theory in Dynamical Systems, University of Chicago Press (1997) | MR 1489237

[42] Ya. Pesin, S. Senti, Thermodynamical formalism associated with inducing schemes for one-dimensional maps, Mosc. Math. J. 5 no. 743 (2005), 669-678 | MR 2241816 | Zbl 1109.37028

[43] Ya. Pesin, S. Senti, K. Zhang, Lifting measures to inducing schemes, Ergodic Theory Dynam. Systems 28 no. 2 (2008), 553-574 | MR 2408392 | Zbl 1154.37302

[44] V. Pinheiro, Expanding measures, preprint, 2008 | Numdam | MR 2859932

[45] M. Qian, S. Zhu, SRB measures and Pesin's entropy formula for endomorphisms, Trans. Amer. Math. Soc. 354 (2002), 1453-1471 | MR 1873014 | Zbl 1113.37010

[46] V.A. Rohlin, Exact endomorphisms of a Lebesgue space, Izv. Akad. Nauk SSSR Ser. Mat. 25 (1961), 499-530 | MR 143873

[47] D. Ruelle, A measure associated with Axiom A attractors, Amer. J. Math. 98 (1976), 619-654 | MR 415683 | Zbl 0355.58010

[48] O. Sarig, Thermodynamic formalism for countable Markov shifts, Ergodic Theory Dynam. Systems 19 (1999), 1565-1593 | MR 1738951 | Zbl 0994.37005

[49] O. Sarig, Phase transitions for countable Markov shifts, Comm. Math. Phys. 217 (2001), 555-577 | MR 1822107 | Zbl 1007.37018

[50] O. Sarig, Existence of Gibbs measures for countable Markov shifts, Proc. Amer. Math. Soc. 131 (2003), 1751-1758 | MR 1955261 | Zbl 1009.37003

[51] Ya. Sinai, Gibbs measures in ergodic theory, Russian Math. Surveys 27 (1972), 21-69 | MR 399421 | Zbl 0246.28008

[52] M. Urbański, Hausdorff measures versus equilibrium states of conformal infinite iterated function systems, International Conference on Dimension and Dynamics Miskolc, 1998 Period. Math. Hungar. 37 (1998), 153-205 | MR 1719436 | Zbl 0932.28005

[53] P. Varandas, Correlation decay and recurrence asymptotics for some robust nonuniformly hyperbolic maps, J. Stat. Phys. 133 (2008), 813-839 | MR 2461185 | Zbl 1161.82003

[54] P. Walters, An Introduction to Ergodic Theory, Springer-Verlag (1982) | MR 648108 | Zbl 0475.28009

[55] Q. Wang, L.-S. Young, Strange attractors with one direction of instability, Comm. Math. Phys. 218 (2001), 1-97 | Zbl 0996.37040

[56] M. Yuri, Thermodynamic formalism for certain nonhyperbolic maps, Ergodic Theory Dynam. Systems 19 (1999), 1365-1378 | MR 1721626 | Zbl 0971.37004

[57] M. Yuri, Weak Gibbs measures for certain non-hyperbolic systems, Ergodic Theory Dynam. Systems 20 (2000), 1495-1518 | MR 1786726 | Zbl 0961.37006

[58] M. Yuri, Thermodynamical formalism for countable to one Markov systems, Trans. Amer. Math. Soc. 335 (2003), 2949-2971 | MR 1975407 | Zbl 1095.37007